Alert archive / Illinois / Freeze Warnings in 2015
Freeze Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 17, 2015, 2:33 PM CDT for 32 counties in Illinois. It took effect at Oct 18, 2015, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 2:33 PM CDT (19:33 UTC)
- In effect from
- Oct 18, 2015, 1:00 AM CDT
- Expired
- Oct 18, 2015, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
All 32 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS73 KILX 171933 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 233 PM CDT SAT OCT 17 2015 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT AND EARLY SUNDAY MORNING... ILZ029-031-036>038-040>057-061>063-066>068-071>073-180500- /O.NEW.KILX.FZ.W.0004.151018T0600Z-151018T1400Z/ PEORIA-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN- DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...PEORIA...EUREKA...CANTON...PEKIN... BLOOMINGTON...NORMAL...RUSHVILLE...HAVANA...LINCOLN...CLINTON... MONTICELLO...CHAMPAIGN...URBANA...DANVILLE...BEARDSTOWN... PETERSBURG...WINCHESTER...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...CHARLESTON... MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM... NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 233 PM CDT SAT OCT 17 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOWER 30S BY DAWN SUNDAY MORNING. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ 07
3 follow-up statements
797 WWUS73 KILX 180222 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 922 PM CDT SAT OCT 17 2015 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT AND EARLY SUNDAY MORNING... ILZ029-031-036>038-040>057-061>063-066>068-071>073-181000- /O.CON.KILX.FZ.W.0004.151018T0600Z-151018T1400Z/ PEORIA-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN- DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...PEORIA...EUREKA...CANTON...PEKIN... BLOOMINGTON...NORMAL...RUSHVILLE...HAVANA...LINCOLN...CLINTON... MONTICELLO...CHAMPAIGN...URBANA...DANVILLE...BEARDSTOWN... PETERSBURG...WINCHESTER...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...CHARLESTON... MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM... NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 922 PM CDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOWER 30S BY DAWN SUNDAY MORNING. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$
234 WWUS73 KILX 180910 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 410 AM CDT SUN OCT 18 2015 ...FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING... ILZ029-031-036>038-040>057-061>063-066>068-071>073-181400- /O.CON.KILX.FZ.W.0004.000000T0000Z-151018T1400Z/ PEORIA-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN- DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...PEORIA...EUREKA...CANTON...PEKIN... BLOOMINGTON...NORMAL...RUSHVILLE...HAVANA...LINCOLN...CLINTON... MONTICELLO...CHAMPAIGN...URBANA...DANVILLE...BEARDSTOWN... PETERSBURG...WINCHESTER...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...CHARLESTON... MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM... NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 410 AM CDT SUN OCT 18 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOWER 30S BY DAWN THIS MORNING. * IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. && $$ AUTEN
097 WWUS73 KILX 181401 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 901 AM CDT SUN OCT 18 2015 ...FREEZE WARNING ALLOWED TO EXPIRE AT 9 AM CDT... ILZ029-031-036>038-040>057-061>063-066>068-071>073-181515- /O.EXP.KILX.FZ.W.0004.000000T0000Z-151018T1400Z/ PEORIA-WOODFORD-FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN- DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...PEORIA...EUREKA...CANTON...PEKIN... BLOOMINGTON...NORMAL...RUSHVILLE...HAVANA...LINCOLN...CLINTON... MONTICELLO...CHAMPAIGN...URBANA...DANVILLE...BEARDSTOWN... PETERSBURG...WINCHESTER...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...CHARLESTON... MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM... NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 901 AM CDT SUN OCT 18 2015 ...FREEZE WARNING EXPIRES AT 9 AM CDT THIS MORNING... TEMPERATURES ARE RISING QUICKLY BACK ABOVE FREEZING ACROSS CENTRAL ILLINOIS BY 9 AM. THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. MUCH OF CENTRAL AND SOUTHEAST ILLINOIS HAD TEMPERATURES BELOW FREEZING EARLY THIS MORNING...WITH SEVERAL LOCATIONS HAVING A HARD FREEZE WITH TEMPERATURES 28 DEGREES OR COLDER. $$ 07
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 17, 12:58 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 17, 12:58 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1258 PM CDT SAT OCT 17 2015 .UPDATE... ISSUED AT 1045 AM CDT SAT OCT 17 2015 Updated the forecast during mid morning to remove the freeze warning that expired at 9 am cdt. Lows reached the upper 20s to lower 30s across central IL with mid 30s in southeast IL from I-70 south. A hard freeze in a few northern spots with Galesburg airport 24F...Minonk 25F and Altona 26F. Another widespread freeze is expected overnight into early Sunday morning with lows in the upper 20s/lower 30s especially east of the IL river. Sunny skies this morning over central and southeast IL with temperatures rebounding into the 40s. 1035 mb Canadian high pressure over northern MO and southeast IA will settle into eastern MO and sw IL this evening and provide a fair amount of sunshine to the area today. Some mid and high clouds could sneak into western IL later today and tonight. Highs mostly in the mid 50s this afternoon with nnw winds 5-15 mph. && .SHORT TERM...(Today) ISSUED AT 310 AM CDT SAT OCT 17 2015 1032mb high centered over Iowa is producing clear skies and light winds across central Illinois early this morning, with 08z/3am temperatures mainly in the middle 30s. Most locations will bottom out in the upper 20s and lower 30s by dawn, resulting in the first widespread frost/freeze of the fall season. As high pressure drifts overhead, a sunny and cool day can be expected with below normal highs in the middle to upper 50s. .LONG TERM...(Tonight through Friday) ISSUED AT 310 AM CDT SAT OCT 17 2015 Another chilly night will be in store tonight as ridge axis gradually shifts eastward to the Indiana border by early Sunday morning. Coldest lows in the upper 20s will be focused across the eastern half of the KILX CWA...with lower to middle 30s further west in the Illinois River Valley where light S/SE return flow will develop on the back side of the departing high late. Once the high slides further east...breezy and much warmer weather will develop early next week. High temperatures will climb to around 60 degrees on Sunday...then will soar into the lower to middle 70s by Tuesday. Models continue to slow the eastward progression of the next cold front...with 00z Oct 17 GFS/ECMWF/GEM all showing a weakening and moisture-starved boundary trying to pass through central Illinois late Wednesday into Thursday. Given recent slowing/weakening trend with front and building upper-level heights across the E/SE CONUS...have removed all mentionable PoPs in the extended. Will only feature a slight chance for showers across the far northern CWA Tuesday night into Wednesday, as WAA strengthens across the area and a warm front lifts toward the Great Lakes. A weak cold front will try to pass through the area on Thursday: however, it is now expected to wash out as it arrives, so am expecting very little sensible weather with its arrival. The main weather story will be the continued warm weather...with temps remaining in the 70s through the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 1258 PM CDT SAT OCT 17 2015 VFR conditions are expected to continue across the central IL airports through 18Z Sunday, as 1035 mb Canadian high pressure over northern MO and southeast IA moves east across IL Sunday morning. Few cumulus clouds 5k ft could occur at CMI while the brunt of these clouds to stay east of IL over Indiana this afternoon. Few mid/high clouds could expected to stream se into central IL later this afternoon and tonight and mainly affect western airports of PIA and SPI. North winds of 7-14 kts this afternoon with gusts up to 20 kts from BMI and DEC east to CMI. Winds become light and variable at sunset and sw 5-8 kts after 15Z Sunday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...07 SHORT TERM...Barnes LONG TERM...Barnes AVIATION...07
Hazardous weather outlook, Oct 17, 10:29 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1029 AM CDT SAT OCT 17 2015 ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1029 AM CDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT FREEZING CONDITIONS ARE LIKELY AGAIN OVERNIGHT INTO EARLY SUNDAY MORNING...ESPECIALLY EAST OF THE ILLINOIS RIVER AS LOWS REACH THE UPPER 20S TO LOWER 30S WITH FAIR SKIES AND LIGHT WINDS. WIDESPREAD FROST OR FREEZING CONDITIONS APPEAR LIKELY AGAIN LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 07
Nearby
Freeze Warnings in Illinois, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.